Q. What exercise precautions are needed for someone who is not on blood thinners?

Answered by
Dr. Smrita Singh
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 09, 2017 and last reviewed on: Oct 09, 2018

Hello doctor,

I am an accredited exercise physiologist currently working with a client who is taking blood thinners. Recently, the client will be going for oral surgery and has to stop taking the blood thinners five days in advance.  The client will be completing one last exercise session with me on Friday. I would like to know if there are any precautions and concerns for exercise whilst my client is not on blood thinners. Please advice.

Dr. Smrita Singh

Hematology Pathology
#

Hello,

Welcome to icliniq.com.

  • I would like to know the age of your patient and whether he is hypertensive.
  • I would advise you to ask your patient to avoid any exercise that would result in an impact e.g. jumping, boxing, or exercises involving the use of weights or resistance bands. These forms of exercise could result in an injury. Even a lower force of impact which would otherwise not be of any concern in a normal individual might lead to a hematoma formation.  
  • Also, a low impact injury in such cases can lead to the development of a thrombus i.e. a clot in the blood vessels in the area of the injury, which when it embolizes might have disastrous consequences.
  • Running and other exercises which increase the heart rate considerably can increase the sheer force of the blood in the arteries and also lead to thrombus formation in such patients.
  • Also, look out for any signs of dizziness, shortness of breath, or pain in the lower limbs. These are emergency situations and the patient should receive prompt medical attention in such cases.

Please do not hesitate to contact me if you have any further questions.

For more information consult a hematologist online --> https://www.icliniq.com/ask-a-doctor-online/hematologist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Penis enlargement exercises led to swollen veins on my shaft. Please guide me.

Query: Hello doctor, I am a healthy 33 year old male. I have sex regularly and masturbate regularly. Over the years, I dabbled in penis enlargement exercises. I quit doing them a while back because I felt it was causing a damage to the penis. Recently, I used a cock ring, but for not more than ten minute...  Read Full »

I get dizziness when I look up or get up. What is causing this?

Query: Hello doctor,I have been getting bouts of confusion, dizziness (when looking up and sometimes when getting up), headaches, pulses, and pressure in my head and what I can only explain as brain fog (during these episodes, I find that my problem solving and my cognitive function is diminished). The epi...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Hematologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.